iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatryocdMy suicidal thoughts and anxiety are back after stopping my medications for OCD. Please help.

Can stopping OCD medications lead to the recurrence of anxiety and suicidal tendency?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 25, 2023
Reviewed AtFebruary 28, 2023

Patient's Query

Hello doctor,

I was diagnosed with obsessive-compulsive disorder four years ago. I became stable after taking medicines. After a few months, I stop the medicines, and the suicidal thoughts are back. I feel sleepy and anxious all the time. I am taking Anafranil and some other medicines.

Kindly help.

Thank you.

Hello,

Welcome to icliniq.com.

I can understand your situation. You may have mixed anxiety-depressive disorder due to OCD (obsessive-compulsive disorder) in the past. There is non-pharmacological management for it, and you should follow the guidelines below to deal with it. It will help you.

  1. You should exercise 30 to 45 minutes daily, like at least going for a walk.
  2. You should do meditation for 20 minutes daily. Just sit in one place in a comfortable position and try to concentrate on your normal breathing, do not stop or force yourself to stop your thoughts; just let them be. It will help you to relax.
  3. You should eat healthy home-cooked food and avoid junk.
  4. You must drink enough water.
  5. You should spend quality time with friends and family daily or do video calls if you are living away from your family.
  6. You should spend time on creative hobbies like reading good books, writing journals, painting, drawing, and learning new skills, language, or musical instruments.
  7. You should take seven to eight hours of sleep daily.
  8. You must avoid tobacco, alcohol, or any other substance abuse.
  9. Live your life, do not just spend it.
  10. Be bold and confident.

If you still have symptoms that persist after following the advice for four to six weeks, then you need to start medications for a shorter duration.

Hope this helps.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Vishal Anilkumar Gandhi
Dr. Vishal Anilkumar Gandhi

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

suicidal thoughtsanxietyocd

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy